MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ATUN TIB AUG LM/RL SZ 3/4 10MM; KNEE TIBIAL TRAY ACCESSORY

DEPUY IRELAND 9616671 ATUN TIB AUG LM/RL SZ 3/4 10MM; KNEE TIBIAL TRAY ACCESSORY
Catalog Number 152303102
Medical Device Problem Codes Loss of or Failure to Bond (1068); Migration (4003)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
Patient reported with painful and unstable right tka from an outside hospital with no available operative report.Xrays indicated a subsided and loose tibial component with a stem extension appearing to have exited the lateral tibial cortex.The surgical plan was to retain the well-fixed femoral component and revise only the tibial component and insert.Upon explanting the tibial component construct it became evident that the component was preoperatively misidentified by the surgical team as an mbt revision tibia and was actually an attune revision component.No instruments or implants were immediately available for the attune system.The attending surgeon, while being advised of the off-label nature of his decision, decided it was in the best interests of the patient to implant a sigma mbt revision rp 15mm buildup tray and to modify and utilize a sigma tc3 rp revision insert to articulate with the size 3 attune revision femoral component which resulted in a stable overall construct.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination, but based on the returned x-rays and photographs the reported loosening and migration could be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATUN TIB AUG LM/RL SZ 3/4 10MM
Common Device Name
KNEE TIBIAL TRAY ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key8420560
Report Number1818910-2019-87277
Device Sequence Number2051722
Product Code JWH
UDI-Device Identifier10603295057550
UDI-Public10603295057550
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160700
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number152303102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR